Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 63, NWS Jackson, KY

July 14, 201513 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 14, 2015, 6:54 PM EDT for 13 counties in Kentucky. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 6:54 PM EDT (22:54 UTC)
Expired
Jul 15, 2015, 1:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:30 PM EDTFLASH FLOOD2 Ne Vancleve, KYHWY 205 IMPASSABLE IN SEVERAL LOCATIONS DUE TO FLASH FLOODING. FLOOD WATERS ENTERED ONE HOME AND SURROUNDED SEVERAL OTHERS.
Jul 14, 7:30 PM EDTFLASH FLOOD3 Nne Jackson, KYTWO FEET OF WATER/MUD ENTERED A HOME ON FLETCHER ROAD DUE TO FLASH FLOODING.
Jul 14, 7:30 PM EDTFLASH FLOODCampton, KYCOUNTY WIDE FLASH FLOODING.
Jul 14, 7:30 PM EDTFLASH FLOODCampton, KYMULTIPLE STREETS ARE FLOODED WITH MORE THAN 6 INCHES OF FLOWING WATER IN DOWNTOWN CAMPTON
Jul 14, 7:40 PM EDTFLASH FLOODCampton, KYSIX TO EIGHT INCHES OF WATER FLOWING OVER MILL STREET IN CAMPTON.
Jul 14, 7:45 PM EDTFLASH FLOODJackson, KYFLASH FLOOD WATERS ARE IMPACTING KIWANIS PARK AND QUICK SAND ROAD...AT THE CORNER OF HIGHLAND AND BROADWAY...IN DOWNTOWN JACKSON. OVER A FOOT OF WATER AT THIS INTERSECTION IN JACKSON...POLICE ARE CLOSING ROAD.
Jul 14, 7:45 PM EDTFLASH FLOODJackson, KYFLASH FLOOD WATERS ARE IMPACTING KIWANIS PARK AND QUICK SAND ROAD IN DOWNTOWN JACKSON
Jul 14, 8:00 PM EDTFLASH FLOODHazel Green, KYWATER SURROUNDING HOMES ON HWY 1010.
Jul 14, 8:11 PM EDTFLASH FLOODJackson, KYWATER OVER ROAD ON HWY 15 IN FRONT OF HARDEES. CITY POLICE ON SITE.
Jul 14, 8:15 PM EDTHEAVY RAIN 2.34Jackson, KYONE HOUR STORM TOTAL FROM 1915 TO 2015 THIS EVENING.
Jul 14, 9:00 PM EDTFLASH FLOOD5 Wsw Hindman, KYCULVERT WAS WASHED AWAY DUE TO LARGE AMOUNTS OF SWIFTLY MOVING WATER ON SINGLETON BRANCH...OFF CLEAR CREEK ROAD NEAR HWY 550. PICTURE WAS POSTED SHOWING SEVERAL FEET OF WATER RUSHING DOWN ROAD AND SURROUNDING HOUSES.
Jul 14, 9:04 PM EDTFLASH FLOOD1 Ne Mariba, KYFACEBOOK PICTURE SHOWING CREEK OVERRUNNING ITS BANKS AND RUNNING DOWN FRISBY LANE JUST OUTSIDE OF FRENCHBURG MAKING IT IMPASSABLE.
Jul 14, 9:04 PM EDTFLASH FLOODDwarf, KYWATER RESCUES WERE ONGOING AT TIME OF REPORT NEAR JONES BRANCH ROAD.
Jul 14, 9:25 PM EDTFLASH FLOOD2 Sw Frenchburg, KYKENTUCKY HIGHWAY 713 IS CLOSED DUE TO FLOODWATERS.
Jul 14, 10:00 PM EDTFLASH FLOOD1 Nw Martin, KYKY HIGHWAY 122 IS CLOSED AT MILEMARKER 8 DUE TO FLOODWATERS.
Jul 14, 10:00 PM EDTFLASH FLOOD1 Wsw Alphoretta, KYKY HIGHWAY 1210 IS CLOSED BEWTEEN MILEMARKER 0 AND 1 DUE TO FLOODWATERS OVER THE ROADWAY.
Jul 14, 10:30 PM EDTFLASH FLOOD1 E Hindman, KYFLASH FLOODING ONGOING AT TIME OF REPORT AND ROAD IMPASSABLE OFF HWY 160 NEAR FROGTOWN
Jul 14, 10:30 PM EDTFLASH FLOODHindman, KYFLASH FLOODING ONGOING AT TIME OF REPORT AND ROAD IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WGUS53 KJKL 142254
FFWJKL
KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150500-
/O.NEW.KJKL.FF.W.0063.150714T2254Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  NORTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 100 AM EDT WEDNESDAY
    
* AT 653 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS   
  PRODUCING TORRENTIAL RAINFALL MOVING INTO THE AREA. DOPPLER RADAR  
  ESTIMATES INDICATE THAT BETWEEN ONE AND TWO INCHES OF RAINFALL CAN 
  BE EXPECTED. FLASH FLOODING IS EXPECTED WITH THE LINE OF 
  THUNDERSTORMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PIKEVILLE...MOUNT STERLING...PRESTONSBURG...JACKSON...WHITESBURG...
  HINDMAN...FRENCHBURG...CAMPTON...SIMPSON...ESTILL...LEWIS...
  JENKINS...COAL RUN VILLAGE...JEFFERSONVILLE...CAMARGO...ELKHORN
  CITY...WHEELWRIGHT...FLEMING-NEON...MARTIN AND WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
      3803 8398 3807 8382 3800 8375 3803 8357
      3757 8284 3790 8244 3781 8240 3776 8231
      3774 8233 3767 8229 3762 8221 3765 8218
      3755 8213 3753 8205 3754 8197

$$

RAY
2 follow-up statements
922 
WGUS73 KJKL 142340
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT TUE JUL 14 2015

KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150500-
/O.CON.KJKL.FF.W.0063.000000T0000Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LETCHER KY-PERRY KY-KNOTT KY-FLOYD KY-BREATHITT KY-MENIFEE KY-
PIKE KY-MARTIN KY-POWELL KY-MONTGOMERY KY-MORGAN KY-WOLFE KY-
MAGOFFIN KY-
740 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY FOR LETCHER...NORTHEASTERN PERRY...KNOTT...FLOYD...
BREATHITT...MENIFEE...PIKE...SOUTHEASTERN MARTIN...NORTHEASTERN
POWELL...SOUTHEASTERN MONTGOMERY...SOUTHWESTERN MORGAN...WOLFE AND
CENTRAL MAGOFFIN COUNTIES...

AT 739 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
TORRENTIAL RAINFALL ACROSS THE WARNED AREA. BETWEEN ONE AND TWO 
INCHES OF RAINFALL HAS FALLEN OVER A LARGE PORTION OF THE AREA 
BETWEEN 630 AND 730 PM EDT. FLASH FLOODING IS LIKELY OCCURRING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...MOUNT STERLING...PRESTONSBURG...JACKSON...WHITESBURG...
HINDMAN...FRENCHBURG...CAMPTON...SIMPSON...ESTILL...LEWIS...
JENKINS...COAL RUN VILLAGE...JEFFERSONVILLE...CAMARGO...ELKHORN
CITY...WHEELWRIGHT...FLEMING-NEON...MARTIN AND WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
      3803 8398 3807 8382 3800 8375 3803 8357
      3757 8284 3790 8244 3781 8240 3776 8231
      3774 8233 3767 8229 3762 8221 3765 8218
      3755 8213 3753 8205 3754 8197

$$

RAY
862 
WGUS73 KJKL 150453
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT WED JUL 15 2015

KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150502-
/O.EXP.KJKL.FF.W.0063.000000T0000Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LETCHER KY-PERRY KY-KNOTT KY-FLOYD KY-BREATHITT KY-MENIFEE KY-
PIKE KY-MARTIN KY-POWELL KY-MONTGOMERY KY-MORGAN KY-WOLFE KY-
MAGOFFIN KY-
1253 AM EDT WED JUL 15 2015

...THE FLASH FLOOD WARNING FOR LETCHER...NORTHEASTERN PERRY...
KNOTT...FLOYD...BREATHITT...MENIFEE...PIKE...SOUTHEASTERN MARTIN...
NORTHEASTERN POWELL...SOUTHEASTERN MONTGOMERY...SOUTHWESTERN
MORGAN...WOLFE AND CENTRAL MAGOFFIN COUNTIES WILL EXPIRE AT 100 AM
EDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING HAS SUBSIDED...HOWEVER 
ADDITIONAL RISES ALONG LARGER CREEKS AND STREAMS IS ONGOING AND AN 
AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 12:15 PM WEDNESDAY FOR 
THE ENTIRE AREA.

LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
      3803 8398 3807 8382 3800 8375 3803 8357
      3757 8284 3790 8244 3781 8240 3776 8231
      3774 8233 3767 8229 3762 8221 3765 8218
      3755 8213 3753 8205 3754 8197

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:14 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 14, 6:14 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 615 PM EDT TUE JUL 14 2015

LINE OF RAIN AND THUNDERSTORMS HAS BEGUN IMPACTING OUR AREA OVER
THE PAST HALF AN HOUR WITH DAMAGING WINDS AND HEAVY RAIN. THIS
LINE IS MOVING OVER AN AREA THAT WAS HEAVILY IMPACTED YESTERDAY
AND OVERNIGHT LAST NIGHT SO FLASH FLOODING IS LIKELY...ALONG WITH
DAMAGING WINDS AND SOME HAIL. THAT BEING SAID...HAVE ADJUSTED POPS
TO TRY TO ACCOUNT FOR THE TIMING OF THE LINE PUSHING SEWD OVER THE
NEXT SEVERAL HOURS. ALSO FRESHENED UP TEMPS PER MOST RECENT OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 301 PM EDT TUE JUL 14 2015

ASIDE FROM A FEW ONGOING HYDRO ISSUES...ALL IS CALM AROUND EASTERN
KENTUCKY AT THE MOMENT. BASED ON CURRENT RADAR TRENDS...THE NEXT
ROUND OF SHOWERS AND STORMS ARE EXPECTED TO ENTER THE NORTHERN
FRINGES OF OUR AREA AFTER 5 PM...AND THE FIRST WIDESPREAD SHOWERS
AND STORMS BETWEEN 630 AND 700 PM THIS EVENING. A LINE OF SHOWERS
AND STORMS IS CURRENTLY ADVANCING SOUTHWARD THROUGH OHIO AND
CENTRAL AND SOUTHEASTERN INDIANA. THIS ACTIVITY HAS FORMED IN
RESPONSE TO A SOUTHWARD MOVING UPPER LEVEL SHORT WAVE THAT IS
MOVING OUT OF THE EASTERN GREAT LAKES. BROKEN TO OVERCAST CLOUD
COVER WILL LIMIT CONVECTIVE INITIATION ACROSS EASTERN KENTUCKY FOR
THE NEXT COUPLE OF HOURS. HOWEVER...IT DOES APPEAR THAT THIS CLOUD
COVER WILL CONTINUE TO ERODE FROM THE NORTH AND WEST AS THE
AFTERNOON WEARS ON. ONCE THESE CLOUDS SCATTER OUT...WE WILL LIKELY
SEE ADDITIONAL SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE
APPROACHING MCS. THERE SHOULD BE ENOUGH LIFT AND INSTABILITY IN
PLACE ACROSS THE AREA TO SUSTAIN THE APPROACHING STORMS...AND MAKE
THEM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE
WILL ALSO BE THE POSSIBILITY OF FLASH FLOODING WITH THIS CLUSTER
STORMS...AS MANY AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL AND
FLOODING YESTERDAY...OVERNIGHT...AND TODAY.

TEMPERATURES TONIGHT ARE FORECAST TO DROP TO SLIGHTLY ABOVE NORMAL
VALUES...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND
ANTICIPATED WIDESPREAD CLOUD COVER. TEMPERATURES WEDNESDAY AND
WEDNESDAY NIGHT SHOULD BE SLIGHTLY BELOW NORMAL...ACCOUNTING FOR
FORECAST PRECIPITATION AND CLOUDS AND THE PASSAGE OF A FRONTAL
BOUNDARY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 415 PM EDT TUE JUL 14 2015

THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH
THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHTS RISING THROUGH
KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH THAT
WILL BE MOVING OFF THE EAST COAST THURSDAY MORNING. THE RIDGE THEN
BUILDS OVER THE CENTRAL GULF COAST STATES WHILE ANOTHER SHORTWAVE
RUNS EAST ON ITS NORTHERN FRINGES...RUNNING GENERALLY ALONG THE
OHIO RIVER LATER THURSDAY INTO FRIDAY MORNING. AFTER THIS MID
LEVEL WAVE PASSES...WE WILL SEE THE SOUTHERN RIDGE BUILD MORE
EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT
NECESSARY TO SHUT DOWN CONVECTION...THOUGH. IT STILL APPEARS AS IF
THE TRAIN OF SHORTWAVES THAT HAVE SPAWNED THE ORGANIZED AND
DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL MOVE FAR ENOUGH NORTH
OF THE CWA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST SUNDAY
MORNING. THIS WILL CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG
TROUGH SINKS OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO
VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE
AREA. THE ECMWF IS STRONGER WITH THIS TROUGH FOR EARLY NEXT
WEEK THAN THE GFS...DIPPING IT WELL SOUTH INTO THE OHIO VALLEY.
GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT THROUGH SUNDAY A
GENERAL MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND FOLLOWED
BY A LEAN TOWARD THE ECMWF FOR MONDAY AND TUESDAY.

SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR
EAST KENTUCKY LASTING INTO EARLY NEXT WEEK. SFC HIGH PRESSURE OVER
THE AREA WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD
FRONT TO THE SOUTH. THE HEAT AND HUMIDITY RETURN ON FRIDAY AS THE
FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME ISOLATED
POCKETS OF LATE DAY CONVECTION CANNOT BE RULED OUT. FOR THE
WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT
OF THE DAY EACH AFTERNOON INTO THE EARLY EVENING. IN ADDITION...
THE HEAT WILL BUILD WITH LOWER 90S A GOOD BET FOR MANY PLACES
BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD
FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY
DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. THE
BETTER STORM CHANCES SHOULD ARRIVE ON TUESDAY ACCOMPANYING THAT
FRONT. LOOK FOR HEAT INDICES TO PEAK BETWEEN 95 AND 100 DEGREES
EACH AFTERNOON FROM FRIDAY THROUGH MONDAY.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE MAJORITY OF
ANY ADJUSTMENTS MADE TO THE POP AND SKY GRIDS TO EMPHASIZE THE
DIURNAL CYCLE...AS WELL AS A LEAN TOWARD THE ECMWF SOLUTION
MONDAY AND TUESDAY. FOR TEMPERATURES...DID TOUCH THE LOWS A BIT
EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS GIVEN THIS
CONTINUING HIGH MOISTURE ENVIRONMENT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 845 AM EDT TUE JUL 14 2015

STILL A BATCH OF CONVECTION TO GO THROUGH THE SME AND LOZ SITES
THIS MORNING WITH LOWER CIGS AND VIS ALONG WITH PLENTY OF TS. THIS
WILL CLEAR OUT SHORTLY...THOUGH...WITH IMPROVING CONDITIONS
THROUGH THE MORNING. HOWEVER...THIS IMPROVEMENT WILL COME AT A
PRICE AND WE WILL LIKELY SEE ADDITIONAL SHOWER AND STORMS DEVELOP
LATER IN THE DAY WITH THE BEST MID LEVEL SUPPORT FOR THE EVENING
HOURS. ACCORDINGLY...ALL SITES HAVE VCTS RETURNING TO THEIR TAFS
AFTER 20Z. THERE MAY BE A NEED TO EXTEND THAT THROUGH 03 OR 04Z
SHOULD THE LATEST NAM12 IDEA PAN OUT FROM SOMETHING DEVELOPING IN
THE NORTHEAST AND SHIFTING SOUTH...SOUTHWEST THROUGH THE CWA. FOG
AND LOW CIGS MAY FOLLOW THROUGH THE NIGHT. WINDS WILL BE BREEZY
FROM THE SOUTHWEST THROUGH THE DAY WITH HIGHER GUSTS EXPECTED IN
ANY STORMS. LOOK FOR THE SPEEDS TO SETTLE DOWN LATE IN THE EVENING
AND CONTINUE THROUGH THE NIGHT...GENERALLY OUT OF THE NORTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JVM
SHORT TERM...AR
LONG TERM...GREIF
AVIATION...GREIF
Hazardous weather outlook, Jul 14, 6:48 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT TUE JUL 14 2015

KYZ044-050>052-058>060-068-069-104-106>115-118>120-160200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
648 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE
SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING
WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD
RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING...
LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT.

KYZ079-080-083>088-116-117-160200-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-
LESLIE-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
MANCHESTER...HYDEN
648 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE
SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING
WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD
RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING...
LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT.

GREIF/AR/JP

In the hours before

Local storm report, Jul 14, 3:30 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      1 E OIL VALLEY          36.77N 84.78W
07/14/2015                   WAYNE              KY   911 CALL CENTER

            8 INCHES OF FLOWING WATER ACROSS EASY HWY 92.

&&

TBREWER
Local storm report, Jul 14, 5:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     5 W BEE LICK            37.33N 84.59W
07/14/2015                   LINCOLN            KY   TRAINED SPOTTER

            2 LARGE TREES DOWN IN YARD.

&&

TBREWER
Local storm report, Jul 14, 5:53 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     CORBIN                  36.94N 84.11W
07/14/2015                   WHITLEY            KY   PUBLIC

            15 FOOT DIAMETER TREE WAS UPROOTED. SECTION OF FENCE WAS
            BLOWN DOWN.

&&

JMWIX
Local storm report, Jul 14, 6:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             MONTICELLO              36.84N 84.85W
07/14/2015  M1.75 INCH       WAYNE              KY   PUBLIC

&&

JMWIX
Local storm report, Jul 14, 6:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     3 NW MOREHEAD           38.22N 83.48W
07/14/2015  M51.00 MPH       ROWAN              KY   MESONET

            MEASURED AT KY MESONET SITE IN ROWAN COUNTY.

&&

JP
Local storm report, Jul 14, 6:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     MOREHEAD                38.19N 83.44W
07/14/2015                   ROWAN              KY   EMERGENCY MNGR

            TREES AND POWER LINES ARE DOWN NEAR THE STATE POLICE
            POST, CAUSING SOME POWER OUTAGES NEARBY.

&&

JMWIX

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:13 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan6 hr
Jul 14, 1:53 AM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more6 hr
Jul 14, 1:57 AM EDTSpecial Weather StatementJKLBath, Montgomery33 min
Jul 14, 2:31 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan44 min
Jul 14, 2:40 AM EDTFlash Flood WarningJKLFloyd, Johnson, Martin, Pike6 hr
Jul 14, 2:49 AM EDTFlash Flood WarningJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe6 hr
Jul 14, 3:23 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Powell, Wolfe6 hr
Jul 14, 3:33 AM EDTSpecial Weather StatementJKLJackson27 min
Jul 14, 3:36 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more4 hr
Jul 14, 3:59 AM EDTSpecial Weather StatementJKLJackson46 min
Jul 14, 4:04 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more4 hr
Jul 14, 4:48 AM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr
Jul 14, 4:52 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more4 hr
Jul 14, 4:56 AM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry25 min
Jul 14, 5:32 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Laurel, Whitley4 hr
Jul 14, 6:05 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more40 min
Jul 14, 6:10 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more3 hr
Jul 14, 6:41 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more49 min
Jul 14, 6:46 AM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley4 hr
Jul 14, 7:08 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more4 hr
Jul 14, 7:16 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie29 min
Jul 14, 7:24 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 7:45 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more3 hr
Jul 14, 8:37 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike3 hr
Jul 14, 8:41 AM EDTAreal Flood AdvisoryJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe3 hr
Jul 14, 9:01 AM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Pulaski59 min
Jul 14, 9:06 AM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more7 hr
Jul 14, 9:10 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle33 min
Jul 14, 9:13 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more3 hr
Jul 14, 9:39 AM EDTAreal Flood WarningJKLLee6 hr
Jul 14, 10:25 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel, Pulaski65 min
Jul 14, 10:38 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle52 min
Jul 14, 10:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Jul 14, 10:57 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more5 hr
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLLee3 days
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLEstill3 days
Jul 14, 11:28 AM EDTAreal Flood AdvisoryJKLJohnson3 hr
Jul 14, 11:29 AM EDTSpecial Weather StatementJKLMcCreary, Wayne61 min
Jul 14, 11:30 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel60 min
Jul 14, 11:44 AM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley61 min
Jul 14, 11:55 AM EDTRiver Flood AdvisoryJKLEstill, Powell71 hr
Jul 14, 12:10 PM EDTAreal Flood WarningJKLJackson, Rockcastle6 hr
Jul 14, 12:13 PM EDTTornado WarningJKLMcCreary, Wayne, Whitley30 min
Jul 14, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley30 min
Jul 14, 12:58 PM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 1:01 PM EDTSpecial Weather StatementJKLBell29 min
Jul 14, 2:11 PM EDTSpecial Weather StatementJKLWayne49 min
Jul 14, 3:50 PM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
Jul 14, 4:19 PM EDTRiver Flood AdvisoryJKLBell28 hr
Jul 14, 5:16 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Morgan, Rowan59 min
Jul 14, 5:29 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan2 hr
Jul 14, 5:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more30 min
Jul 14, 5:54 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more66 min
Jul 14, 6:12 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Wolfe63 min
Jul 14, 6:13 PM EDTFlash Flood WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more6 hr
Jul 14, 6:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more73 min
Jul 14, 7:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Menifee, Perry, Powell and 1 more52 min
Jul 14, 7:32 PM EDTSpecial Weather StatementJKLJackson, Rockcastle28 min
Jul 14, 7:37 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more5 hr
Jul 14, 7:39 PM EDTSpecial Weather StatementJKLClay, Jackson, Lee, Owsley, Perry36 min
Jul 14, 7:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more43 min
Jul 14, 7:50 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more4 hr
Jul 14, 7:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more67 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.